MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY, INC. SALVATION; BIT, SURGICAL

WRIGHT MEDICAL TECHNOLOGY, INC. SALVATION; BIT, SURGICAL
Model Number SB080045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the step drill bit broke off in the patient's metatarsal.It snapped at the site where the step of the drill is.Located.There was a 20 minute delay to the surgery as the surgeon made a small incision posterior near the achilles to retrieve the drill bit piece.All fragments were removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since images were provided.Inspection of the provided images confirms the tip of the drill is deformed and has fractured.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The ifu instructs the user that: "inspect devices prior to use for damage during shipment or storage or any out-of-box defects that might increase the likelihood of fragmentation during a procedure" and "surgical instruments and instrument cases are susceptible to damage from prolonged use, and through misuse or rough handling¿.The package insert also provides the following recommendation relating to device fragments, "carefully consider and discuss with the patient (if possible) the risks and benefits of retrieving vs.Leaving the fragment in the patient.¿ a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SALVATION
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
MDR Report Key11873481
Report Number0001043534-2021-00088
Device Sequence Number3560225
Product Code GFG
UDI-Device Identifier00889797060585
UDI-Public00889797060585
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB080045
Device Catalogue NumberSB080045
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR